Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 3, NWS Great Falls, MT

March 11, 2010

NWS Great Falls, MT issued this high wind warning at Mar 11, 2010, 10:02 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 10:02 AM MST (17:02 UTC)
Expired
Mar 12, 2010, 3:45 AM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS75 KTFX 111702
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1002 AM MST THU MAR 11 2010


MTZ009-120115-
/O.NEW.KTFX.HW.W.0003.100311T1702Z-100312T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
1002 AM MST THU MAR 11 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: WINDS WILL GUST TO NEAR 60 MPH TODAY
  THROUGH TONIGHT. STRONGEST WINDS WILL OCCUR DURING THE NIGHT.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
261 
WWUS75 KTFX 120108
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
608 PM MST THU MAR 11 2010

MTZ009-121200-
/O.CON.KTFX.HW.W.0003.000000T0000Z-100312T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
608 PM MST THU MAR 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS WILL
  REDEVELOP THIS EVENING AS AN UPPER LEVEL DISTURBANCE AND
  SURFACE LOW PRESSURE TRACK ACROSS SOUTHERN ALBERTA TONIGHT.
  WINDS WILL GUST TO NEAR 60 MPH LATE THIS EVENING THROUGH
  TONIGHT. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS.
  STRONGEST WINDS WILL OCCUR ACROSS HIGHER ELEVATIONS ALONG THE
  ROCKY MOUNTAIN FRONT AND THROUGH MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
413 
WWUS75 KTFX 121045
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
345 AM MST FRI MAR 12 2010

MTZ009-121145-
/O.CAN.KTFX.HW.W.0003.000000T0000Z-100312T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
345 AM MST FRI MAR 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DECREASED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT THIS
MORNING...HOWEVER WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 4:20 AM MST, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 11, 4:20 AM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
420 AM MST THU MAR 11 2010

AVIATION SECTION UPDATED

.DISCUSSION...
THURSDAY THROUGH SATURDAY...A RIDGE OF HIGH PRESSURE WILL STAY
OVERHEAD FOR TODAY AND MUCH OF FRIDAY. TEMPERATURES DURING THIS
TIME WILL CONTINUE TO RISE. SKIES SHOULD BE RELATIVELY CLEAR
THROUGH THIS TIME FRAME. A WEAK PACIFIC STORM SYSTEM WILL WORK ITS
WAY INTO OUR AREA BY FRIDAY NIGHT AND SATURDAY. THE UPPER LEVEL
TROUGH WILL DOES NOT APPEAR TO BRING TOO MUCH MOISTURE INTO NORTH
CENTRAL AND CENTRAL MONTANA...HOWEVER SOME SLIGHT SNOW
ACCUMULATIONS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE
MOUNTAINS IN SOUTHWEST MONTANA. THE LATEST MODEL RUNS HAVE
DECREASED THE AMOUNT OF PRECIP FROM THIS SYSTEM SO NO WINTER
HIGHLITES ARE EXPECTED AT THIS TIME FOR THIS STORM SYSTEM. SUK

SATURDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL TROF THAT ARRIVES
EARLIER IN THE DAY ON SATURDAY SHOULD GRADUALLY WEAKEN ACROSS
CENTRAL AND SOUTHWEST MT BY SAT NIGHT AS MUCH OF ITS ENERGY AND
MOISTURE DIVE SOUTHWARD TOWARD THE FOUR CORNERS AREA.  RESIDUAL
MOISTURE AND SLIGHTLY UNSTABLE AIRMASS WILL GENERATE ISOLATED
SNOWSHOWERS OVER THE CENTRAL PLAINS AND SCATTERED SNOW SHOWERS OVER
THE SOUTHWEST PORTIONS OF THE CWA BEFORE TAPERING OFF EARLY SUN
MORNING.  AS THE TROF DEPARTS...LARGE PACIFIC HIGH PRESSURE RIDGE
WILL BUILD STEADILY OVER THE GREAT BASIN AND NRN ROCKIES STARTING
SUNDAY AFTN...PRODUCING MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH
TUESDAY.  EXPECT TEMPERATURES TO BE NEAR TYPICAL SEASONAL VALUES ON
SUN AS COOL AIRMASS ASSOCIATED WITH THE UPPER LEVEL TROF BEGINS TO
MODERATE.  PLEASANT SPRING-LIKE CONDITIONS RETURN WITH AFTN HIGHS
REACHING 10 TO 12 DEG ABOVE NORMAL ON MON AND 15 TO 18 DEG ABOVE
NORMAL ON TUES.  EXCEPTION WILL BE HILL AND NORTHERN BLAINE COUNTIES
WHERE CURRENT SNOWCOVER...THOUGH MELTING...WILL STILL BE SUFFICIENT
TO KEEP TEMPS ABOUT 10 TO 15 DEG COOLER THAN SURROUNDING AREAS.
WARANAUSKAS

WEDNESDAY AND THURSDAY...MODELS SHOW AN UPPER LEVEL TROUGH OVER THE
INTER-MOUNTAIN WEST. DOWNSLOPE FLOW ON WEDNESDAY WILL RESULT
IN MOSTLY DRY AND SEASONABLY MILD TEMPERATURES. BOTH GFS AND
ECMWF MODELS SHOW A PACIFIC COLD FRONT MOVING THROUGH WEDNESDAY
AFTERNOON...BRINGING GUSTY WEST TO NORTHWEST WINDS. TEMPERATURES
WILL COOL TO BELOW SEASONAL LEVELS OVER NORTH CENTRAL MONTANA AND
NEAR SEASONAL AVERAGE ACROSS THE SOUTHWEST BY THURSDAY. THERE
WILL ALSO BE ISOLATED SNOW SHOWERS ACROSS THE VALLEYS AND PLAINS
WITH SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1120Z.
WIDESPREAD CLEAR SKIES COVER MUCH OF CENTRAL AND SOUTHWEST MT THIS
MORNING AS RIDGE OF HIGH PRESSURE IS OVERHEAD.  STILL HAVE
POSSIBILITY FOR PATCHY FOG AROUND SUNRISE NEAR KHVR...BUT NOT ENOUGH
CERTAINTY TO INCLUDE IN LATEST TAF.  EXPECT VFR CONDITIONS TODAY
WITH JUST SOME SCATTERED CLOUDS ABOVE FL200.  WEST-SOUTHWEST WINDS
WILL BECOME BREEZY FROM KGTF TO KCTB...WITH GUSTS OF 25 TO 30 KTS
THIS AFTN...THEN DECREASING AROUND SUNSET.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  33  60  35 /   0   0   0   0
CTB  48  28  56  29 /   0   0   0  10
HLN  48  27  56  30 /   0   0   0  10
BZN  44  21  51  26 /   0   0   0   0
WEY  35  11  43  16 /   0  10   0  10
DLN  43  25  52  28 /   0   0   0  10
HVR  34  14  37  18 /   0   0   0   0
LWT  43  26  54  28 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUK
LONG TERM...WARANAUSKAS
AVIATION...WARANAUSKAS

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 11, 4:42 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST THU MAR 11 2010

MTZ008>015-044>055-121145-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
442 AM MST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.